1. Alan has completed the new Pain Recovery Program. To read or share it, use this link: http://go.tmswiki.org/newprogram
    Dismiss Notice
Dismiss Notice
Our TMS drop-in chat is tomorrow (Saturday) from 3:00 PM - 4:00 PM Eastern (now US Daylight Time) . It's a great way to get quick and interactive peer support, with Enrique as your host. Look for the red Chat flag on top of the menu bar!

Withdrawal, POTS and managing symptoms that aren’t pain

Discussion in 'Support Subforum' started by Soph1802, Sep 29, 2020.

  1. Soph1802

    Soph1802 New Member

    Hi everyone

    This post is really for validation or reassurance I suppose - I know deep down that TMS is the answer to my problems, I suppose I was just hoping for others to talk it over with.

    I was on Propranolol (a beta blocker) and Nortriptyline for 3 weeks, and then weaned off over 6 weeks until 1 month ago, when I finally got off both of them. Since beginning weaning I have basically developed hyperadrenergic POTS, which is essentially an excessive adrenaline response to everything, especially positional changes and sleep. I know why this has happened - the propranolol blocked the adrenaline and now it isn’t there anymore my body is overcompensating, I just need to guide it back into balance. I did, of course, end up on withdrawal forums and read a ton of other withdrawal horror stories and lo and behold, my body has responded as theirs did. I see now that this was a mistake - and of course, my instinct is to berate myself for it, but I also know how important self compassion is in healing, therefore I am working on forgiving myself and knowing that this was just a fear response and a search for reassurance and validation. I also know that our bodies act on the stories we tell them and of course, as soon as I learned of other withdrawal responses I was destined to experience the same.

    Symptoms wise: I have really bad insomnia and my heart races and pounds when I stand up. I get lightheadedness, adrenaline rushes, pain and aches all over, blood pooling in my limbs, nausea, headaches, palpitations, severe anxiety and mood swings, tremors, tingling. The list goes on. I also have exceptionally loud pulsatile tinnitus which I have had for 2.5 years - I know SteveO had this as one of his many symptoms. I’d do anything to be free of it! With my heart rate and BP unstable at the moment that is making it much worse. I should mention that I’ve had TMS my whole life - anxiety, psoriasis, headaches, fatigue, depression, lightheadedness, alcohol intolerance, exercise intolerance, recurring UTIs, recurring sore throats, low back ache, panic attacks and many other symptoms.

    I have had success with relieving pain using the TMS approach before - I believe in it fully. The only thing holding me back right now is anxiety, fear and doubt as the medication withdrawal has clouded things somewhat. I fear how long this will last, I think my doubt is creeping in as I still believe it is withdrawal rather than TMS, I question if it will ever go away and I know that I am far too obsessed with the symptoms. I’m also exhausted - physically and mentally. I’ve been running on pure adrenaline for nearly 6 months. I’m finding it really hard.

    I suppose my question is this - it seems that there is so much to do, a mountain to climb, where is the best place to start?

    I am beyond grateful for everyone on this forum. You are all superheroes. Thank you.

    Sophie
     
  2. Evelyne

    Evelyne Newcomer

     

Share This Page